its been 14 weeks since i finished rads, and my breast is still sore, more so when it gets hot, still using me qv cream i was givin, also get alot of shooting pains in the breast still very tender to touch x
Hi angik hope you are a lot better now. I have had problems with my rads ten days after I ended with blisters and burning,I was recomened to put burn dressings on it. DR was no help but my BCN came up with some cream called XCLAIR made by Sinclair which is for rad burns. Since yousing this had no need for the dressings and it helped a lot, now I'm over two weeks since my last rads I can use Flamasin which is a burn cream and very good. Hope this helps any other ladies have problems with rad burns.
Hi Angik - I finished rads last Monday and was warned that the after-effects would peak around 7-10 days after treatment, and then should start to 'settle down'. I was told to use the aqueous cream 4 times a day, keep using only Simple soap and no deodorant and not to shave for that period. I was also told that the radiotherapy is blasting the cells that were in the middle of healing from the op, so it can disturb things for a while. My follow-up appt with onc will be in about 4-5 weeks' time so they can check the recovery is going OK.
The lower half of my boob is pink and slightly swollen and the nipple is extremely sensitive - but the skin hasn't broken as yet. I've been given gel to use if it does later. The worst thing is the itching - it drives me crazy and you can hardly start scratching your boob when you're out and about! I was at home yesterday on the phone to a friend and was going demented with the itching and ended up making a trip to the bathroom, managing to get the top off the tub of aqueous cream and slather cream on boob, all the while gripping phone between head and shoulder and continuing the conversation without mentioning what I was doing!
I've just been given an aloe vera plant - so will try using the pure gel from that as well.
Hi well I had breast examination from my consultant 4 months after rads and it was so painful. I mentioned it to my onc at appointments and she said it could be painful for years, however take tamoxifen as well which also causes painful breasts. Now 8 months on its not as bad and I only notice it if have examination. If skin is sore aloe Vera 100% is lovely soother x
Hello angik. Sorry to hear that you are feeling so sore. Is it your skin that is sore or the breast itself? I finished my rads today and my radiographer sat me down afterwards and told me that the effects of radiotherapy can peak 2-4 weeks following rads. I have minimal skin changes but the breast itself is painful. I have needed paracetamol sometimes. If your skin is sore continue with the skin care advice given to you when you started your rads. If it is the breast then the tissue may be inflammed from the treatment especially around the operation scar. It will settle eventually but see your GP or contact your radiotherapy department if you have any concerns. In the meantime take a well deserved rest and well done for getting through the treatment. Wishing you well and hope you feel better soon. x
Hi angik...your radiotherapy unit should have given you a discharge sheet that says effects of radiotherapy will last for a few more weeks....they told me 2/3 but 10 weeks later I still have a pink, warm, lumpy, leathery swollen boob!! Have been 'discharged' from RT so they are happy it's recovering as it should! Keep on slapping the aqeous (or whatever you have been using) cream on, and if you have split skin they should have given you something specific for that - I had intrasite gel. TBH one of the best solutions for soreness was bathing with good old warm, salty water gently using cotton pads. Try and let as much air get to your breast as possible, a fan or hair dryer on a cold setting may help. Well done on finishing rads...it does get better.....and if in doubt contact your RT team who I'm sure will be happy to help.....take care